Tornadoes · United States · Colorado · 2022

Unrated tornado, Vona to Stratton, Colorado, July 26, 2022

From Vona to Stratton, this Unrated tornado ran 1.6 miles across Kit Carson County on July 26, 2022, touching down at 5:02 PM MDT and reaching 100 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
July 26, 2022
Touchdown
5:02 PM MDT (23:02 UTC)
Lifted
5:16 PM MDT (23:16 UTC)
On the ground
14 minutes
Path length
1.6 miles (2.6 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
County
Kit Carson County
Touchdown point
39.382, -102.626
Lift-off point
39.361, -102.638
Record number
2207261702-01

The damage survey

6 damage points were recorded along this path by NWS GLD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 80 mph.

  • Garage building in fair condition was shifted east 6 inches off foundation. No anchor bolts found on west side of foundation. Trampoline was flown to the northeast. Communications tower was folded in half facing the east-northeast. Metal roof panels and pieces of siding from the garage were scattered east and west. A propane tank on the west side of the property rolled slightly south off it's base. A portion of siding was ripped off the west facing of the house. A playground set on the southwest side of the house was ripped apart and scattered to the north.
  • Video of tornado south of Interstate 70. Estimated end point of tornado.
  • Estimated start point of tornado according to spotter/first responder reports as well as radar imagery.
  • End point for tornado north of Stratton.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

On the afternoon of July 26, 2022, strong to severe storms developed along a stationary frontal boundary across eastern Colorado. Storms initially fired across southern Yuma County, but then proceeded to build southwest along the boundary. A favorable environment for tornado development was in place and several tornadoes were able to occur in Kit Carson County, Colorado. In addition, hail up to half dollar size was received with this event.

Garage building was shifted east 6 inches off the foundation. A communications tower just east of the garage was folded in half facing the east-northeast. Metal roof panels and pieces of siding were scattered east and west from the garage. A propane tank on the west side of the property was rolled to the south off its base. A playground set on the southwest corner of the house was ripped apart and scattered to the north. A trampoline was crumbled and blown to the northeast. Pieces of siding from the west facing side of the house were scattered across the property. The tornado then traveled west-southwest across Interstate 70 before dissipating.

The tornado moved over open ground north to northwest of Stratton, CO. No damage. Locations and times estimated from both spotter/first responder reports and NWS Goodland radar imagery.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

31 minutes of warning. NWS GLD issued a tornado warning for this county at 22:31 UTC, 31 minutes before the tornado touched down, in force until 23:15 UTC.

Issued (UTC)ExpiredProductOffice
22:03 UTC22:30 UTCTornado WarningGLD
22:26 UTC22:47 UTCTornado WarningGLD
22:31 UTC23:15 UTCTornado WarningGLD
22:38 UTC23:00 UTCTornado WarningGLD
22:58 UTC23:29 UTCTornado WarningGLD
22:59 UTC00:00 UTCSevere Thunderstorm WarningGLD
23:35 UTC00:15 UTCTornado WarningGLD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:38 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the tornado touched down at Jul 26, 2:49 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 26, 2:49 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
249 PM MDT Tue Jul 26 2022

.SHORT TERM...(This evening through Wednesday)
Issued at 247 PM MDT Tue Jul 26 2022

Latest upper air analysis shows a ridge from the West Coast
extending southeast to the Desert Southwest and Southern Plains.  To
the north a closed low was over Southern Canada. Inbetween northwest
flow was over the Plains.  At the surface a low was present over
southern Yuma County, with the trough axis extending southwest and
northeast from it.  Satellite imagery shows cumulus clouds beginning
to form along the trough axis.  Meanwhile cloud cover was clearing
over the northern part of the forecast area. Over the southeast
light rain continued where a gradient in the 600-700mb dew points
were located.  The clouds from this activity will hinder storm
intensity later today.

For the rest of the afternoon storms should begin to fire by 4 PM MT
along the surface trough.  Due to steep low level lapse rates and
slow storm motion close to being parallel to the surface trough
axis, am concerned about landspout tornadoes forming.  This threat
will continue until storms begin to form along the trough axis. The
landspout potential for a given location will end as storms form.
Storm activity will initiate along the trough axis then slowly move
southeasterly through the afternoon.

Due to the cloud cover over the southern part of the forecast area,
am thinking this will greatly limit storm intensity.  The most
intense storms will be where the sky has been clear the longest.

This evening storm coverage should peak by 6 or 7 PM MT.  Main
threats will be hail up to 1" and wind gusts up to 70 MPH.  Heavy
rainfall is also expected due to the slow storm movement of 15 MPH
or so.  Storm activity should be southeast of the forecast area by
late evening.  Due to the rather subtle weather pattern, confidence
for storm timing is low.

Around mid evening another round of scattered storms may form over
western Yuma County where a LLJ nose forms.  Am not too confident
these storms will become severe since the environment will have been
worked over by activity from earlier in the evening.  Confidence for
these storms to form is low.  If they do form they will move
southeast as well.  These storms may last well into the overnight
hours before ending.

Overnight fog is likely to form over the eastern part of the
forecast area where the clouds have lingered today.  May need a
dense fog advisory at some point.

Wednesday will be fairly quiet weatherwise.  The sky should be
fairly cloud free due to subsidence over the forecast area.  This
will allow highs to be warmer than today.  During the late afternoon
an upper level short wave trough will approach the forecast area
from the northwest.  Am expecting this will be the source for storm
activity for the night time.  However storms may move into the
western part of the forecast area during the late afternoon at the
earliest.

Wednesday night the upper level short wave trough moves through the
forecast area.  The best chance for rainfall will be during the mid
evening through the overnight hours.  Precipitable water values of
1.25-1.5" are at the 75th-95th percentile.  The warm cloud layer is
around 12k ft. deep, and the storm motion will continue to be slow.
For this reason am thinking there will be potential for flash
flooding. Due to the active weather today, have not had time to
consider a flash flood watch. However, given the environment setup,
a watch would not be out of the question.  Most of the forecast area
should receive rainfall during the night.

.LONG TERM...(Thursday through Monday)
Issued at 248 PM MDT Tue Jul 26 2022

Caught between the upper-level low to our northeast over the
Great Lakes region and the upper-level ridge axis just beginning to
come onshore the west coast, we'll be under west-northwesterly flow
aloft. Weak disturbances moving through each day coupled with modest
PWAT values reaching 1.5" in parts of the Tri-State Area brings
chances for showers and storms through the first half of the long
term. Some heavy rainfall and flooding concerns may be present,
especially Thursday into Friday. The WPC has portions of the CWA
exceeding 1.5" total QPF over the course of the week. Afternoon
highs remain below to well below normal during this period, in the
70s and 80s. Overnight lows will be in the upper-50s to low-60s. By
Sunday, a warming and drying trend takes over with the ridge
progressing eastward. Highs climb back into the upper-80s to 90s
with lows in the 60s. Late in the period, we're seeing early
indications of a low pressure system entering the northwest CONUS
into Canada.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1143 AM MDT Tue Jul 26 2022

IFR to VFR conditions forecast for the TAFs. KMCK may remain in
the low clouds for another few hours before clearing. However this
will be shortly before storms develop later this afternoon.
Confidence of storms moving over KMCK is low enough to not put in
the TAF. However it is higher for KGLD. KMCK will likely see IFR
conditions again overnight.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...CJC
AVIATION...JTL
Hazardous weather outlook, Jul 26, 3:02 PM MDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Goodland KS
302 PM MDT Tue Jul 26 2022

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272115-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
302 PM MDT Tue Jul 26 2022 /402 PM CDT Tue Jul 26 2022/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will form around 2 PM MDT along a line from
roughly Stratton, CO to Benkelman. As storms begin to form, a brief
landspout tornado could form along this line. Storm coverage will
increase quickly through the afternoon as storms move southeastward.
Main threats will be hail up to quarter size and wind gusts up to
70 MPH. Heavy rainfall and reduced visibilities can also be
expected. The severe threat will end during the late evening.

Visibility down to a quarter mile or so is likely overnight into
Wednesday morning east of Highway 25.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

Scattered thunderstorms are anticipated late Wednesday afternoon
through the night. A few severe storms are possible. Localized wind
gusts up to 70 mph and heavy rainfall will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JTL

In the hours before

Local storm report, Jul 26, 4:38 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TORNADO          1 W VONA                39.30N 102.75W
07/26/2022                   KIT CARSON         CO   EMERGENCY MNGR

            CORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1
            W VONA. .5 MILE DEBRIS FLYING DEBRIS
            REPORTED VIA PHONE BY KIT CARSON, CO EM
            ABOUT TO CROSS HWY 24.

&&

CA
Local storm report, Jul 26, 4:45 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TORNADO          1 SW STRATTON           39.29N 102.62W
07/26/2022                   KIT CARSON         CO   EMERGENCY MNGR

            EM REPORTED VIA PHONE ROTATION AND FLYING
            DEBRIS WEST OF STRATTON, CO. LOCATION IS
            ESTIMATED.

&&

CA
Local storm report, Jul 26, 4:50 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          3 E SEIBERT             39.29N 102.82W
07/26/2022                   KIT CARSON         CO   DEPT OF HIGHWAYS

            TORNADO OBSERVED ALONG I-70 EAST OF SIEBERT
            VIA COLORADO DOT CAMERA. TIME AND LOCATION
            ESTIMATED.

&&

KMK
Local storm report, Jul 26, 4:55 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FUNNEL CLOUD     7 N BETHUNE             39.41N 102.40W
07/26/2022                   KIT CARSON         CO   PUBLIC

            FUNNEL CLOUD REPORTED WITH A PICTURE
            PROVIDED VIA SOCIAL MEDIA. LOCATION
            ESTIMATED.

&&
Local storm report, Jul 26, 4:59 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          2 S VONA                39.27N 102.74W
07/26/2022                   KIT CARSON         CO   PUBLIC

            VIDEO SHOWING TORNADO 2 MILES SOUTH OF VONA,
            CO. REPORT VIA SOCIAL MEDIA. LOCATION AND
            TIMING ARE ESTIMATED.

&&

CA
Local storm report, Jul 26, 5:00 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             6 SSW STRATTON          39.22N 102.64W
07/26/2022  E1.00 INCH       KIT CARSON         CO   STORM CHASER

            ESTIMATED TIME OF REPORT.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 12:00Z

11.0 hours before the tornado, 261 km from the path. July 26, 2022.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 425 joules per kilogram, CIN -259, lifted condensation level 582 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-07-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 176 square meters per square second, 0 to 6 km bulk shear 29 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-259 J/kg
Surface CAPE
154 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
29 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5
0-3 km lapse rate
3.9 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 00:00Z

1.0 hours after it, 261 km from the path. July 27, 2022.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1899 joules per kilogram, CIN -17, lifted condensation level 1119 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-07-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -125 square meters per square second, 0 to 6 km bulk shear 39 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-17 J/kg
Surface CAPE
3587 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-3.7
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

The radar

The Goodland radar (KGLD), 80 km away, was scanning. The volume nearest the touchdown began at 23:02 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:30 UTCFUNNEL CLOUD11 Nnw BethuneKit Carson, COREPORT OF A FUNNEL ABOUT A QUARTER OF THE WAY DOWN. LOCATION ESTIMATED.
21:51 UTCTORNADO4 Se KirkYuma, COLASTED FOR THREE MINUTES. ESTIMATED LOCATION.
21:53 UTCTORNADO11 N StrattonKit Carson, COPUBLIC REPORTED A 20-30 SECOND DURATION LANDSPOUT TORNADO BETWEEN STRATTON AND KIRK, CO. FUNNEL WAS SEEN FROM THE GROUND TO CLOSE TO OR ALL THE WAY TO THE CLOUD BASE. LOCATION AND TIMING ARE ESTIMATED.
22:00 UTCFUNNEL CLOUD7 N BethuneKit Carson, COFUNNEL CLOUD REPORTED WITH A PICTURE PROVIDED VIA SOCIAL MEDIA. LOCATION ESTIMATED.
22:02 UTCTORNADO8 N StrattonKit Carson, COTORNADO.
22:07 UTCTORNADO7 N StrattonKit Carson, COLASTED ROUGHLY 10 MINUTES. ROUGHLY NEAR CR CC AND CR 31.
22:07 UTCTORNADO7 N StrattonKit Carson, COTORNADO LASTED 10 MINUTES. FORMED AT CR CC STRAIGHT NORTH OF STRATTON.
22:07 UTCTORNADO7 N StrattonKit Carson, COTORNADO LASTED 10 MINUTES. FORMED NEAR CR CC AND CR 31 NORTH OF STRATTON.
22:08 UTCTORNADO7 N StrattonKit Carson, COTRAINED SPOTTER REPORTS TORNADO. LOCATION IS ESTIMATED. SPOTTER IS WEST OF BURLINGTON LOOKING WEST-NORTHWEST.
22:10 UTCTORNADO2 Nw StrattonKit Carson, COKIT CARSON COUNTY DEPUTIES REPORTED A TORNADO.
22:10 UTCTORNADO4 Nnw StrattonKit Carson, CODELAYED PUBLIC REPORT VIA PHOTO ON SOCIAL MEDIA OF A TORNADO 4 MILES NORTH-NORTHWEST OF STRATTON, CO. TIMING AND LOCATION ARE ESTIMATED.
22:11 UTCTORNADO2 Nne StrattonKit Carson, COPUBLIC REPORT OF A VIDEO SHOWING A TORNADO. VIDEO TAKEN FROM A VEHICLE LEAVING STRATTON HEADING EAST. LOCATION AND TIMING ARE ESTIMATED.
22:12 UTCTORNADO4 N StrattonKit Carson, COREPORTED VIA SOCIAL MEDIA.
22:13 UTCTORNADO2 Nw StrattonKit Carson, COPUBLIC REPORTED A PHOTO OF A TORNADO VIA SOCIAL MEDIA 2 MILES NORTHWEST OF STRATTON, CO. LOCATION AND TIMING ARE ESTIMATED.
22:20 UTCTORNADO2 Ene SeibertKit Carson, COPUBLIC REPORTED A TORNADO VIA THREE PICTURES ON SOCIAL MEDIA. LOCATION WAS ESTIMATED TO BE 30 MILES WEST OF BURLINGTON, CO. LOCATION AND TIMING ARE ESTIMATED.
22:32 UTCTORNADO1 W VonaKit Carson, COHALF MILE WEST OF VONA PRODUCING DEBRIS.
22:36 UTCFUNNEL CLOUD1 W VonaKit Carson, CO.5 MILE DEBRIS FLYING DEBRIS REPORTED VIA PHONE BY KIT CARSON, CO EM ABOUT TO CROSS HWY 24.
22:36 UTCTORNADO1 Sw StrattonKit Carson, COEM REPORTED VIA PHONE ROTATION AND FLYING DEBRIS WEST OF STRATTON, CO. LOCATION IS ESTIMATED.
22:36 UTCTORNADO1 W VonaKit Carson, COCORRECTS PREVIOUS FUNNEL CLOUD REPORT FROM 1 W VONA. .5 MILE DEBRIS FLYING DEBRIS REPORTED VIA PHONE BY KIT CARSON, CO EM ABOUT TO CROSS HWY 24.
22:36 UTCTORNADOVonaKit Carson, COTORNADO DAMAGE REPORTED ROUGHLY HALF A MILE WEST OF VONA. DAMAGE WAS TO A HOME AND GARAGE.
22:40 UTCTORNADO2 S VonaKit Carson, COVIDEO SHOWING TORNADO 2 MILES SOUTH OF VONA, CO. REPORT VIA SOCIAL MEDIA. LOCATION AND TIMING ARE ESTIMATED.
22:42 UTCTORNADO1 W SeibertKit Carson, COPUBLIC REPORT VIA PICTURE ON SOCIAL MEDIA OF A TORNADO 1 MILE WEST OF SEIBERT, CO.
22:45 UTCHAIL 0.253 E VonaKit Carson, COACCUMULATING PEA SIZED HAIL. A 40 MPH WIND GUST WAS ALSO REPORTED.
22:45 UTCHAIL 1.252 E VonaKit Carson, CODELAYED REPORT VIA PHONE OF HALF DOLLAR HAIL AT 4:45 (MDT) 2 MILES EAST OF VONA, CO. SIZE AND TIMING ARE ESTIMATED.
22:45 UTCTORNADO3 E SeibertKit Carson, COTORNADO OBSERVED ALONG I-70 EAST OF SIEBERT VIA COLORADO DOT CAMERA. TIME AND LOCATION ESTIMATED.
22:50 UTCHAIL 16 Ssw StrattonKit Carson, COESTIMATED TIME OF REPORT.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2022 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of July 26, 2022

3 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
July 263:48 PM MDTUnratedKit Carson, CO0.850
July 263:51 PM MDTUnratedKit Carson, CO0.575
July 264:29 PM MDTEF0Kit Carson, CO3.3100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.